Aug 19, 2002
I am planning to start treatment for Hep C in March 2003. Whether I will be doing Pegasys or PegIntron is yet to be determined. Either way I understand that the side effects are similar. However, I am now starting to plan for the upcoming year of treatment. Can you please tell me when the worst of the side effects occur after injection or are they continuous until the next injection? I am thinking if do injections on Friday night, will I start feeling a little better by Monday? I really appreciate you taking the time to answer all these questions. You are helping people enormously. I thank you in advance for any suggestions you can give me.
Response from Dr. Rodriguez-Torres
I think that there is a difference between the tho Pegs.Pegasys is a larger molecule,and does not go to the extravascular space but localizes in the blood and the liver.This is not the case with Peg Intron,that is a smaller molecule and goes to the extravascular space.This is associated to less systemic side effects with Pegasys.If you check the drug insert of PegIntron,you will see that it says ,Peg intron and RBV have more side effects than Rebetron.Pegasys has less, in all the trials. When you use a Peg,the blood levels of IFN will rise and continue high for more than 1 week in the case of Pegasys;,and between 6-7 days in the case of Peg Intron.So,you should have the worse side effects after the first dose,and then decrease progressively till you stabilize.You may want to have the first dose on a Friday,and you should be OK for Monday.I always advise my patients to start therapy in a slow week,so that they can take some time if needed. The more important problems of Anemia and decreased WBC,will occur between the first week and up to the end of therapy.All the symptoms ,including these, can be managed.Your doctor should help you with palliative medications for anemia,depression and all the systemic symptoms.The most important thing is to have a positive and optimistic outlook and you will do well.Good luck!!
HepA Vacci for B carriers
Dear dr torres re:your advice,re:doctor im confused.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.